Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

paracetemol overdose?!

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
ok i've been suffering with really bad period pain and so i've been taking 2 paracetemol every 4hours(sometimes a bit less) for the past couple of days. i started on feminax yesterday evening and have already taken too many of them because it says you should only take up to 6 in 24hrs.

now im worried because, what if i've overdosed?! on the packets it says that you may no realise you have overdosed.

what are the symptoms?

how many do i need to take in order for it to be serious?

eek :(

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    So how many have you taken? Have you taken over 6 in 24 hours?

    If you've gone over, maybe it'd be best to contact your doctor or the NHS helpline. I'm sure just taking a few over won't have any serious effects, but better to be safe.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    im going to the docs later today anyway coz im not well either. its just that i feel reaally sick so i didn't know whether that had anything to do with it.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Yeah, a visit to the doctor's wouldn't go amiss.

    Hope everything's ok. :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    if you overdose by just a few tablets, you're likely to just feel sick and headachey.

    if you go too far over you can damage your liver.

    best thing to do is see a doctor and get checked. i'm sure you'll just have done the first, but i'm not an expert.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    just make sure you're careful in future:) too much a few times can cause painful long term effects. i know from experience (but mine was deliberate)
    xxx
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I don't think you will have done yourself any damage but just be more careful in the future!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Paracetamol really wont do a great deal for period pain, ibruprofen or codine will be much more effective.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by bongbudda
    Paracetamol really wont do a great deal for period pain, ibruprofen or codine will be much more effective.

    i know it didnt make a bloomin difference! but i'd ran out of coedine n feminax.

    thanks for the replies n im sure im fine :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    My wife always finds that Neurofen Max useful, and if it gets really bad she takes some paracetamol with codine as well.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I have to symathise with you, i also get really bad period pains and i've tried a few different painkillers. I must say i found feminax to be pretty crap, they have caffiene in them which i found made me feel like i'd had about 20 coffees at once

    I have taken too many quite a few times coz i just can't stand the pain and it ended up giving me a bad stomach so i just stay off work now and sit with the hot water bottle so that i don't have to take tabs as much. When i do take them, i tend now to take Ibuprofen which i find helps the best

    hope you feel better soon :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Yeah hun your best bet is the docs just to be sure. x
    :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    if you are suffering alot of pain go see your gp. i had to do that as i was getting bad pain. she described mnfenamic acid and it seems to be working more effectivly each month although it doesnt take the pain away all together. its an anti inflammitory and you can take paracetamol with it. there are a few options to help relieve the pain. you dont need to suffer.
    i totally sympathise, i had excruciating pain for 4 months before going to see the doc, hopefully it will get tons better the longer i take these tablets
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    the doctor will probably give you a blood test, to check your bodys getting rid of all the paracetemol, so be warned!
Sign In or Register to comment.